Funnel Cloud, Madison
- When
- July 15, 3:10 PM MST to 3:20 PM MST
- Where
- Madison County, 1 mi NW of Plano
- Reported by
- Broadcast Media
- Coordinates
- 43.890, -111.894
Pictures of funnel clouds received 1 mile northwest of Plano.
One inch hail and funnel clouds occurred on July 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
One inch hail and funnel clouds occurred on July 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 15, 12:13 PM MST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 113 PM MDT WED JUL 15 2015 .SHORT TERM...TODAY AND THURSDAY. THE MAIN SYSTEM TO OUR WEST CONTINUES TO PUSH EAST ACROSS IDAHO TODAY. THE FIRST ROUND OF SHOWERS AND STORMS HAS PUSHED INTO WYOMING WHILE THE SECOND ROUND IS FORMING ACROSS THE CENTRAL MOUNTAINS AND ALSO THE SOUTHERN/EASTERN HIGHLANDS. THE BATCH UP NORTH IS EXPECTED TO PUSH EAST ACROSS THE UPPER PLAIN AND HIGHLANDS THIS EVENING. WE WILL BE WATCHING FOR ANY OUTFLOW BOUNDARIES THAT COULD PUSH SOUTH AWAY FROM THAT AREA AND PRODUCE STORMS. BY THE OVERNIGHT HOURS...WE WILL SEE DRY CONDITIONS EVERYWHERE AS WESTERLY FLOW OVERTAKES THE PATTERN BRIEFLY. WESTERLY FLOW CONTINUES THURSDAY AS THE SYSTEM FROM CANADA SAGS SOUTHWARD AND INFLUENCES OUR WEATHER. EXPECT MOSTLY DRY CONDITIONS WITH A FEW STORMS CLOSER TO THE LOW NEAR THE MONTANA BORDER...AS WELL ACROSS THE SOUTHERN HIGHLANDS AS A BIT OF MOISTURE SNEAKS NORTH. OTHERWISE IT WILL BE BREEZY WITH MANY OF US SEEING 15-20 MPH WINDS WITH HIGHER GUSTS. THERE WILL BE NO REAL TEMPERATURE CHANGE AS WE REMAIN PRETTY CLOSE TO NORMAL IF NOT JUST BELOW. KEYES .LONG TERM...FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. THE MODELS ARE STRUGGLING MIGHTILY WITH THE PATTERN HEADING INTO THE WEEKEND. WE WILL END UP IN SPLIT FLOW...BUT THE MAIN ISSUE IS HOW MUCH STORMINESS WE WILL SEE ESPECIALLY ON SATURDAY. THIS IS DUE TO WHAT EVENTUALLY HAPPENS WITH THE SPLIT AS IT CROSSES IDAHO. ALL MODELS ARE SHOWING SOME SEMBLANCE OF A WAVE MOVING THROUGH BUT THEY ARE ALL OVER THE PLACE ON ITS TRACK. THE FORECAST WILL FOCUS ON THE MOUNTAINS FOR THE BEST CHANCE OF RAIN AND THUNDER WITH A MUCH LOWER CHANCE FOR THE SNAKE PLAIN. BEYOND THAT...THE MODELS ARE EVEN MORE CHAOTIC ON WHAT TO DO WITH THE SOUTHERN END OF THE SPLIT FOR THE FIRST PART OF NEXT WEEK. IT SHOULD GET KICKED OUT EVENTUALLY AS THE NEXT BIGGER LOW DROPS TOWARD THE PACIFIC NORTHWEST. IT DOES APPEAR THOUGH WE WILL SEE SOME SHOWERS AND STORMS NO MATTER WHAT ENDS UP HAPPENING AS SOME MOISTURE PUSHES INTO THE STATE FROM THE SOUTH AND WEST. IT WILL JUST DEPEND ON IF WE CAN TAP INTO ANY MONSOON MOISTURE AT SOME POINT. TEMPERATURES COOL OVER THE WEEKEND WITH HIGHS IN THE UPPER 70S/LOW 80S IN THE VALLEYS AND 60S FOR THE MOUNTAINS. NEXT WEEK...SHOULD SEE A WARMING TREND AND PUSH US BACK INTO THE 70S AND 80S AREAWIDE. KEYES && .AVIATION....UPPER SHORT WAVE OVER EASTERN IDAHO WILL CONTINUE TRACKING EASTWARD...BUT COULD STILL SEE ISOLATED THUNDERSTORMS THIS AFTERNOON GIVEN THE INSTABILITY. EXPECT STORMS TO TRIGGER OVER MOUNTAINS THIS AFTERNOON WITH CLEARING LATER TONIGHT. HINSBERGER && .FIRE WEATHER...MOUNTAINS MAY SEE SOME ISOLATED THUNDERSTORMS THIS EVENING...BUT THEY SHOULD DISSIPATE AROUND SUNSET. DRIER WEATHER IS EXPECTED TOMORROW...BUT WINDS WILL INCREASE ACROSS THE AREA TOMORROW AFTERNOON ALONG A COLD FRONT. WINDS WILL PICK BACK UP AGAIN FRIDAY AS AN UPPER TROUGH DIGS INTO THE PAC NW. THE TROUGH WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND MAY LINGER INTO SATURDAY. IT APPEARS NEXT WEEK WILL BEGIN ON A DRY NOTE AS RIDGING MOVES INTO THE AREA. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
301 PM MDT WED JUL 15 2015
IDZ019-152145-
UPPER SNAKE HIGHLANDS ID-
301 PM MDT WED JUL 15 2015
...SMALL HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING NORTHEASTERN
CLARK AND NORTHEASTERN FREMONT COUNTIES UNTIL 345 PM MDT...
AT 300 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF HENRYS
LAKE TO 10 MILES EAST OF IDMON...AND MOVING EAST AT 35 MPH.
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORMS. LOCALLY HEAVY RAIN IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
HENRYS LAKE...ISLAND PARK VILLAGE...PONDS LODGE...LAST CHANCE...
ISLAND PARK RESERVOIR...MACKS INN...SHOTGUN VILLAGE...HARRIMAN STATE
PARK...RED ROCK PASS...SHERIDAN RESERVOIR...BIG SPRINGS AND TARGHEE
PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4422 11110 4428 11189 4456 11168 4454 11146
4459 11152 4464 11152 4467 11147 4470 11149
4471 11142 4476 11139 4473 11136 4473 11132
4467 11127 4465 11128 4461 11124 4458 11123
4457 11118 4450 11113 4449 11109
TIME...MOT...LOC 2100Z 264DEG 30KT 4483 11139 4432 11169
JKEYESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
319 PM MDT WED JUL 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 7 S HOWE 43.68N 113.00W
07/15/2015 M46 MPH BUTTE ID MESONET
BASE OF HOWE PEAK ARL SITE.
&&
JKEYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
331 PM MDT WED JUL 15 2015
IDZ019>021-023-032-152215-
UPPER SNAKE RIVER PLAIN ID-LOWER SNAKE RIVER PLAIN ID-
CARIBOU HIGHLANDS ID-LOST RIVER/PASHIMEROI ID-
UPPER SNAKE HIGHLANDS ID-
331 PM MDT WED JUL 15 2015
...SMALL WIND...GUSTS UP TO 50 MPH AND HEAVY RAIN AFFECTING CENTRAL
BINGHAM...JEFFERSON...SOUTHWESTERN FREMONT...SOUTHEASTERN BUTTE...
NORTHWESTERN BONNEVILLE...MADISON AND WESTERN TETON COUNTIES UNTIL
415 PM MDT...
AT 328 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS...WITH LEADING EDGE EXTENDING FROM NEAR HAMER TO NEAR
ROBERTS TO 6 MILES NORTHWEST OF MORELAND...AND MOVING EAST AT 35
MPH. THESE STORMS EXTEND ALL THE WAY BACK TO THE INL COMPLEX.
SMALL HAIL...WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... IDAHO
FALLS...REXBURG...BLACKFOOT...RIGBY...ASHTON...ATOMIC
CITY...TERRETON...MARYSVILLE...RIRIE RESERVOIR...AMMON...SHELLEY...
IONA...MENAN...TETON...RIRIE...ROBERTS AND FIRTH.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4409 11132 4362 11145 4308 11189 4344 11321
4370 11304 4392 11296
TIME...MOT...LOC 2128Z 277DEG 30KT 4394 11212 4371 11217 4330 11250
JKEYESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
342 PM MDT WED JUL 15 2015
IDZ019-152230-
UPPER SNAKE HIGHLANDS ID-
342 PM MDT WED JUL 15 2015
...WIND GUSTS UP TO 50 MPH...SMALL HAIL AND HEAVY RAIN FOR
NORTHEASTERN CLARK AND NORTHERN FREMONT COUNTIES UNTIL 430 PM MDT...
AT 341 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WEST YELLOWSTONE TO
PONDS LODGE TO 12 MILES SOUTH OF IDMON...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH...SMALL HAIL AND HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HENRYS LAKE...IDMON...SPENCER...KILGORE...ISLAND PARK VILLAGE...PONDS
LODGE...LAST CHANCE...ISLAND PARK RESERVOIR...MACKS INN...SHOTGUN
VILLAGE...ASHTON HILL...SHERIDAN RESERVOIR...BIG SPRINGS...MESA
FALLS STATE PARK...HARRIMAN STATE PARK AND TARGHEE PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4425 11249 4454 11214 4452 11210 4456 11187
4451 11181 4456 11168 4454 11147 4459 11152
4464 11152 4467 11147 4470 11149 4471 11142
4476 11139 4462 11122 4458 11123 4457 11118
4449 11109 4413 11109 4413 11105 4407 11105
TIME...MOT...LOC 2141Z 275DEG 29KT 4472 11106 4443 11140 4419 11192
JKEYESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
348 PM MDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL ROBERTS 43.72N 112.13W
07/15/2015 M0.25 INCH JEFFERSON ID OTHER FEDERAL
HAIL FALLING AT TIME OF CALL. WINDS GUSTING TO 15 MPH.
RAINFALL INCREASING.
&&
GWICKLUNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
402 PM MDT WED JUL 15 2015
IDZ022>025-152300-
SOUTH CENTRAL HIGHLANDS ID-CACHE VALLEY/IDAHO PORTION ID-
CARIBOU HIGHLANDS ID-WASATCH MOUNTAINS/IDAHO PORTION ID-
402 PM MDT WED JUL 15 2015
...WINDS IN EXCESS OF 30 MPH AND HAIL FOR SOUTHEASTERN
BANNOCK...SOUTHEASTERN CARIBOU...SOUTHEASTERN
CASSIA...FRANKLIN...SOUTHERN ONEIDA AND BEAR LAKE COUNTIES UNTIL 500
PM MDT...
AT 400 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
GEORGETOWN TO 8 MILES SOUTH OF SWANLAKE TO 10 MILES WEST OF
JUNIPER...AND MOVING SOUTHEAST AT 15 MPH.
HAIL LESS THAN AN INCH IN DIAMETER...AND WINDS IN EXCESS OF 30 MPH
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PRESTON...MONTPELIER...MALAD...FRANKLIN...GEORGETOWN...ONEIDA NARROWS
RESERVOIR...PLEASANTVIEW...CHERRY CREEK REST AREA...THATCHER...
PARIS...DAYTON...WESTON...CLIFTON...BLOOMINGTON...OXFORD...SAMARIA...
STONE...GENEVA SUMMIT...BENNINGTON AND GEORGETOWN SUMMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4203 11333 4223 11207 4263 11144 4243 11105
4236 11105 4200 11165 4199 11329
TIME...MOT...LOC 2200Z 314DEG 11KT 4255 11147 4220 11202 4201 11319
MESSICKThe Pocatello radar (KSFX), 108 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
2 hail, 1 funnel cloud. Local standard time, as filed.
Pictures of funnel clouds received 1 mile northwest of Plano.
One inch hail at St Anthony.
One inch hail reported in Blackfoot.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2015Every state in 2015This day in weather historyWarnings in Idaho, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595786, 595790, 595791.